Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 135, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 30, 2017, 3:11 PM CDT for 4 counties in Wisconsin. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2017, 3:11 PM CDT (20:11 UTC)
- Expired
- Aug 30, 2017, 4:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Brown County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI
The radar
The Green Bay radar (KGRB), 15 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 3:50 PM CDT | HAIL 0.25 | 2 N Appleton, WI | PEA SIZED HAIL ON HWY A. WINDS GUSTS MEASURED TO 20 MPH AS WELL. |
| Aug 30, 3:52 PM CDT | HAIL 0.25 | Shiocton, WI | PEA SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993
WUUS53 KGRB 302011
SVRGRB
WIC009-061-071-087-302100-
/O.NEW.KGRB.SV.W.0135.170830T2011Z-170830T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
311 PM CDT WED AUG 30 2017
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Brown County in northeastern Wisconsin...
Southwestern Kewaunee County in northeastern Wisconsin...
Southern Outagamie County in northeastern Wisconsin...
Northwestern Manitowoc County in east central Wisconsin...
* Until 400 PM CDT.
* At 310 PM CDT, severe thunderstorms were located along a line
extending from near Green Bay to 10 miles north of Kaukauna to 7
miles west of Black Creek, moving southeast at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Green Bay, Appleton, Kaukauna, Little Chute, Kimberly, Denmark,
Darboy, Bellevue Town, De Pere and Ashwaubenon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Green Bay.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4424 8835 4448 8874 4444 8827 4454 8802
4436 8748 4423 8773
TIME...MOT...LOC 2010Z 304DEG 30KT 4450 8805 4443 8822 4446 8859
HAIL...1.75IN
WIND...60MPH
$$
AK3 follow-up statements
947
WWUS53 KGRB 302022
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
322 PM CDT WED AUG 30 2017
WIC009-061-071-087-302100-
/O.CON.KGRB.SV.W.0135.000000T0000Z-170830T2100Z/
Brown WI-Kewaunee WI-Outagamie WI-Manitowoc WI-
322 PM CDT WED AUG 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHERN BROWN...SOUTHWESTERN KEWAUNEE...SOUTHERN OUTAGAMIE AND
NORTHWESTERN MANITOWOC COUNTIES...
At 321 PM CDT, severe thunderstorms were located along a line
extending from Bellevue Town to 10 miles northeast of Kaukauna to
near Black Creek, moving southeast at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Green Bay, Appleton, Kaukauna, Little Chute, Kimberly, Denmark,
Darboy, Bellevue Town, De Pere and Ashwaubenon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Green Bay.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4424 8834 4443 8866 4439 8821 4452 8798
4436 8748 4423 8773
TIME...MOT...LOC 2021Z 304DEG 29KT 4447 8796 4438 8813 4438 8849
HAIL...1.75IN
WIND...60MPH
$$
AK218
WWUS53 KGRB 302040
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
340 PM CDT WED AUG 30 2017
WIC009-061-071-087-302100-
/O.CON.KGRB.SV.W.0135.000000T0000Z-170830T2100Z/
Brown WI-Kewaunee WI-Outagamie WI-Manitowoc WI-
340 PM CDT WED AUG 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHERN BROWN...SOUTHWESTERN KEWAUNEE...SOUTHERN OUTAGAMIE AND
NORTHWESTERN MANITOWOC COUNTIES...
At 339 PM CDT, severe thunderstorms were located along a line
extending from near Two Creeks to 6 miles east of Kaukauna to 7 miles
southwest of Black Creek, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Appleton, Kaukauna, Little Chute, Kimberly, Denmark, Darboy, Combined
Locks, Wrightstown, Morrison and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Green Bay.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4424 8835 4443 8866 4437 8818 4442 8768
4436 8748 4423 8773
TIME...MOT...LOC 2039Z 324DEG 20KT 4432 8759 4430 8813 4437 8851
HAIL...1.00IN
WIND...60MPH
$$
AK222
WWUS53 KGRB 302056
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
356 PM CDT WED AUG 30 2017
WIC009-061-071-087-302106-
/O.EXP.KGRB.SV.W.0135.000000T0000Z-170830T2100Z/
Brown WI-Kewaunee WI-Outagamie WI-Manitowoc WI-
356 PM CDT WED AUG 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BROWN...SOUTHWESTERN
KEWAUNEE...SOUTHERN OUTAGAMIE AND NORTHWESTERN MANITOWOC COUNTIES
WILL EXPIRE AT 400 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However, small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.
LAT...LON 4424 8835 4443 8866 4437 8818 4442 8768
4436 8748 4423 8773
TIME...MOT...LOC 2056Z 270DEG 30KT 4425 8745 4423 8799 4430 8837
$$
AKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:33 PM CDT, 38 minutes earlier.
Area forecast discussion, Aug 30, 2:33 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 233 PM CDT Wed Aug 30 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 233 PM CDT Wed Aug 30 2017 A quick moving cold front will continue passing through the western Great Lakes this afternoon and early this evening. The front is a few hours ahead of schedule, already through Sturgeon Bay and Merrill as of 19Z. Despite MUCAPEs around 2 J/g, MLCAPEs this afternoon are a much lower 1 J/g with the front itself and the upper support that goes with it not very impressive. The nature of the convection itself is mainly a line of storms with fairly upright updrafts as there is not much in the way of directional shear. Therefore the line of storms is expected to mainly produce gusty winds and small hail as it tracks through the area through this evening. Given the faster movement of the front, it is expected to track through early this evening, with clearing skies and cooler air moving into the region during the overnight hours. The recent rains, clearing skies, and light winds should lead to some ground fog across the north. Thursday will be sunny and cooler behind the front as highs are limited to the 65 to 70 degree range, which is well below normal for this time of year. Other than some morning fair weather cumulus clouds, skies should be sunny given the dry air advecting in from the northeast. .LONG TERM...Thursday Night Through Wednesday Issued at 233 PM CDT Wed Aug 30 2017 Surface high pressure that is forecast to move in behind the departing cold front, combined with a mid level ridge, should keep the area dry for at least Thursday night and Friday. Temperatures will be well below normal and some frost is expected to develop in the far north on Thursday night/Friday morning. Showers are possible in the northwest half of the forecast area late Friday night and across the entire area on Saturday as a surface cold front and mid level trough move across Wisconsin. Clouds should help to keep northern Wisconsin a bit warmer on Friday night but more clouds and rain will keep temperatures a little cooler than normal for Saturday. Flow aloft becomes more zonal by the end of the weekend and above normal temperatures are in store for Sunday. Another cold front and short wave bring a chance for showers and thunderstorms to the area on Monday into Monday evening. After that, much cooler temperatures are in store for the weekend as a mid level ridge amplifies over western NOAM and a high pressure system becomes the primary surface feature in the region. && .AVIATION...for 18Z TAF Issuance Issued at 1239 PM CDT Wed Aug 30 2017 A cold front will move through the area this afternoon and early this evening with showers and thunderstorms as it tracks through the region. Latest indications are the front is moving through about 2 hours ahead of schedule with mainly showers to the west and embedded thunderstorms farther east. Therefore will adjust the TAFs to reflect this new thinking. Otherwise skies will clear as the front exits late this evening, with great flying weather expected late tonight through Friday. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement from 10 PM CDT this evening through Thursday evening for WIZ040-050. && SHORT TERM.....Kurimski LONG TERM......MG AVIATION.......Kurimski
Hazardous weather outlook, Aug 30, 3:07 PM CDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 307 PM CDT Wed Aug 30 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-312015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 307 PM CDT Wed Aug 30 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms will continue to push south through parts of central and east central Wisconsin before exiting the area this evening. Severe weather is not expected, though some of the stronger storms could produce gusty winds to around 35 mph and pea to dime size hail. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Patchy frost is possible over far north-central Wisconsin on Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-312015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 307 PM CDT Wed Aug 30 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms south of Sturgeon Bay will continue to push south and exit the area this evening. A few of the stronger storms may be able to produce pea to dime size hail and wind gusts to 30 knots. Gusty north to northeast winds behind the departing front will create a period of hazardous conditions for small craft across the region. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The probability of widespread hazardous weather is low. Kurimski/MG
In the hours before
Special weather statement, Aug 30, 1:30 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Green Bay WI
130 PM CDT WED AUG 30 2017
WIZ022-039-040-073-074-301930-
Southern Oconto County WI-Southern Marinette County WI-Kewaunee WI-
Door WI-Brown WI-
130 PM CDT WED AUG 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROWN...NORTHERN
KEWAUNEE...SOUTHERN MARINETTE...DOOR AND SOUTHERN OCONTO COUNTIES
UNTIL 230 PM CDT...
At 130 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 19 miles southeast of Newport State Park to
near Gillett. Movement was southeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Bay Shore Park around 230 PM CDT.
Other locations impacted by these storms include Cullen, Valmy,
Gregorville, Euren, Sobieski, Whitefish Bay, Pensaukee, Carlsville,
Vignes and Hickory Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4501 8710 4486 8715 4477 8726 4463 8735
4457 8792 4482 8825 4485 8825 4498 8847
4507 8752 4494 8759 4490 8777 4486 8777
4471 8792 4463 8793 4469 8780 4487 8765
4494 8745 4508 8736 4512 8695 4511 8695
TIME...MOT...LOC 1830Z 310DEG 24KT 4511 8663 4496 8831
KurimskiLocal storm report, Aug 30, 1:51 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
151 PM CDT WED AUG 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND GST OCONTO 44.88N 87.88W
08/30/2017 M36.00 MPH OCONTO WI AWOS
&&
SACSpecial weather statement, Aug 30, 2:15 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Green Bay WI
215 PM CDT WED AUG 30 2017
WIZ022-031-037>040-074-302015-
Southern Oconto County WI-Waupaca WI-Shawano WI-Kewaunee WI-
Outagamie WI-Door WI-Brown WI-
215 PM CDT WED AUG 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWN...NORTHERN
KEWAUNEE...SOUTHERN DOOR...SOUTH CENTRAL OCONTO...NORTHERN WAUPACA...
NORTHERN OUTAGAMIE AND EASTERN SHAWANO COUNTIES UNTIL 315 PM CDT...
At 215 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sturgeon Bay to 13 miles west of
Clintonville. Movement was east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Sturgeon Bay around 220 PM CDT.
Clintonville around 250 PM CDT.
Black Creek around 315 PM CDT.
Other locations impacted by these storms include Leeman, Gregorville,
Sugar Bush, Rankin, Rose Lawn, Wolf River Bottoms Wildlife Area, Leo
Frigo Bridge, Vignes, Howard and Frazer Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4456 8740 4444 8861 4463 8919 4476 8787
4471 8792 4463 8793 4469 8780 4477 8773
4481 8731 4479 8723
TIME...MOT...LOC 1915Z 290DEG 19KT 4479 8734 4463 8902
KurimskiSpecial weather statement, Aug 30, 2:48 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Green Bay WI
248 PM CDT WED AUG 30 2017
WIZ038>040-049-050-302045-
Calumet WI-Kewaunee WI-Outagamie WI-Manitowoc WI-Brown WI-
248 PM CDT WED AUG 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...NORTHEASTERN
CALUMET...NORTHEASTERN OUTAGAMIE AND NORTHERN MANITOWOC COUNTIES
UNTIL 345 PM CDT...
At 248 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Luxemburg to 7 miles northwest of Black
Creek. Movement was southeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Luxemburg around 255 PM CDT.
Kewaunee around 320 PM CDT.
Little Chute around 335 PM CDT.
Kaukauna and Kimberly around 340 PM CDT.
Other locations impacted by these storms include Krok, Leeman,
Mackville, Maribel, Larrabee, Curran, Slovan, Wayside, Morrison and
Rankin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4421 8823 4456 8874 4459 8843 4459 8825
4461 8824 4464 8793 4463 8793 4464 8791
4466 8765 4455 8740 4432 8748 4428 8747
TIME...MOT...LOC 1948Z 307DEG 21KT 4461 8767 4453 8856
KurimskiLocal storm report, Aug 30, 3:09 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
309 PM CDT WED AUG 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL 10 N BONDUEL 44.87N 88.44W
08/30/2017 E0.50 INCH OCONTO WI TRAINED SPOTTER
ABOUT PEA TO DIME SIZED HAIL. ALONG WITH GUSTY WINDS AND
HEAVY RAIN THAT REDUCED VISIBILITY TO ABOUT A QUARTER
MILE.
0256 PM HAIL NICHOLS 44.56N 88.46W
08/30/2017 M0.50 INCH OUTAGAMIE WI TRAINED SPOTTER
DIME SIZED HAIL.
&&
KLBThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:10 AM CDT | Small Craft Advisory | GRB | 43 hr | |
| Aug 30, 10:48 AM CDT | Beach Hazards Statement | GRB | Door, Kewaunee, Manitowoc | 35 hr |
| Aug 30, 1:30 PM CDT | Special Weather Statement | GRB | Door, Oconto | 60 min |
| Aug 30, 1:50 PM CDT | Special Marine Warning | GRB | 115 min | |
| Aug 30, 2:15 PM CDT | Special Weather Statement | GRB | Kewaunee | 60 min |
| Aug 30, 2:48 PM CDT | Special Weather Statement | GRB | Brown, Outagamie | 57 min |
| Aug 30, 4:03 PM CDT | Special Weather Statement | GRB | Calumet, Waushara, Winnebago | 72 min |
| Aug 30, 4:34 PM CDT | Special Weather Statement | GRB | Winnebago | 26 min |
| Aug 30, 5:01 PM CDT | Special Weather Statement | GRB | Winnebago | 29 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.